MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-100038
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported when the perc ncircle nitinol tipless stone extractor arrived to the client, it was noted to be defective prior to opening packaging.There was no patient involvement.
 
Additional Manufacturer Narrative
A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, quality control data, and specifications.One unopened package containing a perc ncircle nitinol tipless stone extractor was returned for investigation.The packaging confirms complaint device lot number 9019691.The device was returned in an unopened sealed package.Visual examination found the basket formation has a broken wire.The broken wire has a void.All four wires in the basket formation appear curved/bent.Functional testing noted the handle actuates the basket formation.A review of the device history record found there were no non-conformances related to this reported failure.A review of complaint history records revealed this is the only complaint associated with the complaint device lot number 9019691.The instructions for use (ifu) states the proper warnings, precautions, and instructions for use.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was packaged in an unopened pouch, indicating the basket was broken when received by the customer.The likely cause for the observed deformed / broken basket wires is that an issue occurred in the manufacturing process that caused the damage.The investigation conclusion is cause traced to manufacturing; manufacturing deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7942436
Report Number1820334-2018-02778
Device Sequence Number16728923
Product Code FFL
UDI-Device Identifier00827002328624
UDI-Public(01)00827002328624(17)210716(10)9019691
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Catalogue NumberNTRSE-100038
Device Lot Number9019691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1